Alert archive / Utah / Wind Advisories in 2020
Wind Advisory 20, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Oct 17, 2020, 2:36 AM MDT. It took effect at Oct 17, 2020, 10:00 AM MDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2020, 2:36 AM MDT (08:36 UTC)
- In effect from
- Oct 17, 2020, 10:00 AM MDT
- Expired
- Oct 17, 2020, 9:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted.
856 WWUS75 KSLC 170836 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 236 AM MDT Sat Oct 17 2020 UTZ011-172200- /O.NEW.KSLC.WI.Y.0020.201017T1600Z-201018T0300Z/ Western Uinta Basin- Including the cities of Duchesne and Roosevelt 236 AM MDT Sat Oct 17 2020 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING... * WHAT...West to northwest winds 20 to 35 mph with gusts up to 50 mph expected. * WHERE...Western Uinta Basin. * WHEN...From 10 AM this morning to 9 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
2 follow-up statements
582 WWUS75 KSLC 172036 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 236 PM MDT Sat Oct 17 2020 UTZ011-180300- /O.CON.KSLC.WI.Y.0020.000000T0000Z-201018T0300Z/ Western Uinta Basin- Including the cities of Duchesne and Roosevelt 236 PM MDT Sat Oct 17 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts approaching 50 mph. * WHERE...Western Uinta Basin. * WHEN...Until 9 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. High profile and light weight vehicles may experience travel difficulties due to strong and gusty crosswinds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
665 WWUS75 KSLC 180254 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 854 PM MDT Sat Oct 17 2020 UTZ011-180400- /O.EXP.KSLC.WI.Y.0020.000000T0000Z-201018T0300Z/ Western Uinta Basin- Including the cities of Duchesne and Roosevelt 854 PM MDT Sat Oct 17 2020 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... Winds will continue to decrease across the Western Uinta Basin through the remainder of the evening hours, thus the Wind Advisory will be allowed to expire at 9 PM. $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Oct 16, 10:09 PM MDT, 4 hours 27 minutes earlier.
Area forecast discussion, Oct 16, 10:09 PM MDT, 4 hours 27 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 1009 PM MDT Fri Oct 16 2020 .SYNOPSIS...A dry and stable northwest flow aloft will maintain above normal temperatures across the area into early next week. && .DISCUSSION...A dry and mild northwesterly flow aloft across the region this evening will remain in place through the weekend and into next week, maintaining dry weather and above normal temperatures through this time. The only fly in the ointment in the near term is a shortwave currently crossing the northern Rockies which will brush by the area later tonight through Saturday. This will result in strong gusty winds across southwest Wyoming southward into the High Uintas much of the day Saturday, with gusts remaining below High Wind Warning criteria. Going forecast has this in hand and no updates are planned. && .AVIATION...Southerly winds with VFR conditions will prevail through the TAF period at KSLC. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && Seaman For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Oct 16, 5:34 AM MDT, 21 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 534 AM MDT Fri Oct 16 2020 UTZ001>016-019>021-517-518-WYZ021-171200- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 534 AM MDT Fri Oct 16 2020 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. Spotter activation will not be needed. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 2:38 AM MDT | Red Flag Warning | SLC | Carbon, Emery | 18 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.